Alert archive / Michigan / Tornado Warnings in 2015
Tornado Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this tornado warning at Jun 22, 2015, 6:59 PM CDT for Dickinson County, Michigan. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 22, 2015, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Dickinson County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:09 PM CDT | TSTM WND DMG | 5 Sse Randville, MI | NUMEROUS TREES BLOCKING SPORTSMAN RD AND OTHERS NORTH OF IRON MOUNTAIN. UNKNOWN AT THIS TIME WHETHER STRAIT-LINE WIND OR TORNADIC WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:48 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504
WFUS53 KMQT 222359
TORMQT
MIC043-230030-
/O.NEW.KMQT.TO.W.0001.150622T2359Z-150623T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
659 PM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN DICKINSON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 730 PM CDT
* AT 659 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES NORTH OF NORWAY...OR 7 MILES NORTHEAST
OF IRON MOUNTAIN...MOVING EAST AT 45 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...SPORADIC DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
* THIS DANGEROUS STORM WILL BE NEAR...
FOSTER CITY AROUND 710 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MERRIMAN...HARDWOOD...GRANITE BLUFF...RANDVILLE AND QUINNESEC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4582 8813 4587 8807 4589 8810 4592 8810
4593 8812 4601 8812 4602 8761 4590 8762
4589 8770 4577 8770
TIME...MOT...LOC 2359Z 286DEG 41KT 4589 8793
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
072 follow-up statements
236
WWUS53 KMQT 230007
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
707 PM CDT MON JUN 22 2015
MIC043-230030-
/O.CON.KMQT.TO.W.0001.000000T0000Z-150623T0030Z/
DICKINSON MI-
707 PM CDT MON JUN 22 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN DICKINSON COUNTY...
AT 707 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHEAST OF NORWAY...OR 12 MILES EAST OF IRON
MOUNTAIN...MOVING EAST AT 45 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN DICKINSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
HARDWOOD AND QUINNESEC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4580 8798 4587 8802 4600 8800 4602 8761
4590 8762 4589 8770 4577 8770
TIME...MOT...LOC 0007Z 286DEG 41KT 4586 8780
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
07564
WWUS53 KMQT 230014
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
714 PM CDT MON JUN 22 2015
MIC043-230030-
/O.CON.KMQT.TO.W.0001.000000T0000Z-150623T0030Z/
DICKINSON MI-
714 PM CDT MON JUN 22 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN DICKINSON COUNTY...
AT 714 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES SOUTH OF FOSTER CITY...OR 15 MILES EAST OF IRON
MOUNTAIN...MOVING EAST AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN DICKINSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
LORETTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4579 8792 4590 8790 4589 8770 4577 8770
TIME...MOT...LOC 0014Z 284DEG 33KT 4585 8773
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jun 22, 6:20 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 22, 6:20 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 720 PM EDT MON JUN 22 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 418 PM EDT MON JUN 22 2015 WV IMAGERY AND RAP ANALYSIS INDICATED A ZONAL PATTERN ACROSS THE NRN CONUS WITH A SHORTWAVE TROUGH FROM NW ONTARIO INTO NRN MN. THE RESIDUAL MCV GENERATED FROM THE LARGE MCS EARLIER TODAY WAS LOCATED NEAR NW LOWER MI. FORCING ASSOCIATED WITH THIS FEATURE AND 305K-310K ISENTROPIC ASCENT AHEAD OF THE SHRTWV SUPPORTED SOME SHRA OVER NRN UPPER MI. AT THE SFC...A COLD FRONT EXTENDED ACROSS ERN MN. SCT SHRA AND ISOLATED TS HAS ALSO DEVELOPED ALONG AND AHEAD OF THE FRONT WHERE HEIGHT FALLS AHEAD OF THE SHRTWV WERE MOVING IN. CLOUDS AND AREAS OF SHOWERS HAVE LIMITED HEATING/INSTABILITY WITH HIGHEST SB/MU CAPE VALUES ONLY UP TO AROUND 500 J/KG OVER THE WEST. EXPECT SCT SHRA/TSRA TO CONTINUE TO PUSH FROM NW WI THROUGH UPPER MI THIS EVENING. ALTHOUGH 0-6KM/0-1KM SHEAR VALUES OF 40-60KT/25-35KT WOULD BE FAVORABLE FOR SOME STRONG/SVR STORMS. EVEN WITH SOME ADDITIONAL CAPE RECOVERY...THE MARGINAL INSTABILITY WILL LIMIT THE SVR POTENTIAL. NEVERTHELESS...AN ISOLATED SVR STORM CANNOT BE RULED OUT. THE SCT SHRA/TSRA ARE EXPECTED TO MOVE OUT OF THE CNTRL AND EAST BTWN 03Z-06Z WITH DRY WEATHER THE REST OF THE NIGHT. GUSTY WINDS WILL DEVELOP BEHIND THE FRONT AND LOW PRES WITH THE PRES RISE MAX MOVING THROUGH THIS EVENING AND A TIGHT PRES GRADIENT LINGERING OVERNIGHT. TUE...HIGH PRES BUILDING FROM THE UPPER MS VALLEY INTO THE WRN GREAT LAKES WITH MUCH DRIER AIR WILL BRING MOSTLY SUNNY SKIES...BREEZY NW WINDS AND TEMPS NEAR SEASONAL AVERAGES FROM THE LOWER TO MID 70S. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 325 PM EDT MON JUN 22 2015 SEVERAL SHORTWAVES WILL AFFECT THE UPPER GREAT LAKES REGION THROUGH THE REST OF THE WORK WEEK AND INTO THE WEEKEND...WHICH WILL SLOWLY DEVELOP AN UPPER TROUGH OVER THE GREAT LAKES REGION THIS WEEKEND. ONCE THE UPPER TROUGH BECOMES ESTABLISHED IN THE GREAT LAKES REGION...ECMWF/GFS ENSEMBLES ARE CONSISTENT ON THE UPPER RIDGE DEVELOPING OVER THE PACIFIC NORTHWEST THIS WEEKEND TO SLOWLY SHIFT TO THE NORTHWEST AND REMAIN IN PLACE THROUGH THE FIRST WEEK OF JULY. THAT WILL LEAD TO A PERSISTENT PERIOD OF NORMAL TO BELOW NORMAL TEMPERATURES FOR THE GREAT LAKES REGION. SHIFTING BACK TO THIS WEEK...THE FIRST WAVE THAT WILL AFFECT THE CWA WILL BE MOVING ACROSS FAR NORTHERN ONTARIO ON TUESDAY NIGHT...WITH SOUTHWESTERN EDGE OF THAT WAVE BRUSHING THE NORTHEAST PART OF LAKE SUPERIOR. AT THE SURFACE...A WEAK TROUGH WILL BE MOVING ACROSS THE LAKE AND EXPECT THERE TO BE SOME SHOWERS ALONG IT IN NORTHWEST ONTARIO ON TUESDAY AFTERNOON. BUT WITH THE LOSS OF DIURNAL HEATING...LIMITED MOISTURE...AND THE BEST FORCING STAYING WELL TO THE NORTHEAST OF THE CWA...WILL ONLY SHOW SLIGHT CHANCE POPS MOVING SOUTHEAST ACROSS NORTHEAST LAKE SUPERIOR. DID BRUSH THE KEWEENAW WITH THOSE SLIGHT CHANCE POPS WITH A DECENT NUMBER OF MODELS SHOWING A FEW HUNDREDTHS OF QPF. OTHERWISE...EXPECT THE REST OF THE AREA TO BE PARTLY CLOUDY TO MOSTLY CLEAR ON TUESDAY NIGHT DUE TO THE RESIDUAL EFFECTS OF THE SLOWLY DEPARTING SURFACE RIDGE. THAT SURFACE RIDGE WILL STILL BE OVER THE GREAT LAKES REGION ON WEDNESDAY MORNING...AS THE PARENT HIGH MOVES INTO THE MID ATLANTIC STATES. BUT THE NEXT SHORTWAVE WILL BE QUICKLY APPROACHING THE AREA ON WEDNESDAY AFTERNOON. MODELS CONTINUE TO DEPICT LINGERING MOISTURE ASSOCIATED WITH THE TUESDAY NIGHT SURFACE TROUGH BEING OVER THE U.P. ON WEDNESDAY AFTERNOON AND THAT WILL COMBINE WITH THE ARRIVAL OF ADDITIONAL MOISTURE/FORCING AND LAKE BREEZE DEVELOPMENT TO LEAD TO SHOWERS AND A FEW THUNDERSTORMS OVER PORTIONS OF WEST/CENTRAL UPPER MICHIGAN. WILL CONTINUE TO SHOW THE BEST CHANCE FOR SHOWERS OVER THE LAND AREAS AND INLAND FROM THE GREAT LAKES...WITH THE BEST OPPORTUNITY ALONG THE EXPECTED LAKE BREEZE FROM CENTRAL MARQUETTE COUNTY WESTWARD TOWARDS ONTONAGON COUNTY. WILL CONTINUE TO KEEP THUNDER VALUES IN THE SLIGHT CHANCE CATEGORY WITH MLCAPE VALUES GENERALLY UNDER 500J/KG (BEST INSTABILITY WELL TO THE SOUTH AND TIED TO THE STRONG STORMS LIKELY MOVING THROUGH SOUTHERN MINNESOTA/WISCONSIN LATE WEDNESDAY AFTERNOON/NIGHT). 0-6KM BULK SHEAR VALUES LOOK FAIRLY STRONG (APPROACHING 50KTS)...BUT LOOKING AT THE SOUNDINGS...THAT IS ALL TIED TO THE STRONG JET BETWEEN 5-6KM. THUS...THINK THE EFFECTIVE SHEAR VALUES AROUND 20KTS ARE MORE REASONABLE AND BELIEVE THE POTENTIAL FOR STRONG STORMS IS LIMITED AT THIS POINT. THE ONLY CONCERN WOULD BE WITH THE SLOW STORM MOTIONS LEADING TO LOCALIZED HEAVY RAIN WHERE THE THUNDERSTORMS OCCUR. WHILE THAT FIRST WAVE WILL AFFECT THE AREA WEDNESDAY AFTERNOON/EVENING...THERE ARE SEVERAL WEAK WAVES TRAILING IT THAT WILL HAVE AN INFLUENCE ON THE WEATHER FOR THE U.P. THROUGH THURSDAY NIGHT. WILL SHOW CHANCE POPS AS THESE DISTURBANCES MOVE THROUGH AND CONTINUE SLIGHT CHANCE FOR THUNDER (ALTHOUGH THAT APPEARS TO BE FAIRLY OPTIMISTIC). THOSE WAVES WILL AMPLIFY AN UPPER TROUGH OVER THE GREAT LAKES REGION THIS WEEKEND AND LIKELY CONTINUE INTO EARLY JULY. THERE IS THE POTENTIAL FOR SOME DIURNAL SHOWERS THIS WEEKEND...ALTHOUGH THE SUBSIDENCE FROM A HIGH PRESSURE RIDGE MOVING THROUGH SHOULD LIMIT THE COVERAGE...BEFORE ANOTHER STRONGER WAVE DROPS SOUTHEAST ACROSS THE AREA ON MONDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 720 PM EDT MON JUN 22 2015RAPID CHANGE AT ALL SITES THIS EVENING AS A COLD FRONT MOVES QUICKLY THROUGH. CONDITIONS WILL BE MOSTLY VFR FOR THIS FORECAST PERIOD WITH BRIEF MVFR ALONG THE FRONT THIS EVENING AS SHOWERS MOVE THROUGH. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 418 PM EDT MON JUN 22 2015 A LOW PRES SYSTEM WIL MOVE EAST OF LAKE SUPERIOR TONIGHT. A TIGHT PRES GRADIENT AND COLD ADVECTION ON THE BACK SIDE OF THIS LOW WILL SUPPORT A PERIOD OF WNW 35 KNOT GALES LATE TONIGHT INTO TUE MORNING...STRONGEST OVER THE EAST HALF OF LAKE SUPERIOR. HIGH PRES BUILDING BACK OVER THE AREA WILL THEN KEEP WINDS LIGHT AGAIN FROM LATE TUE INTO FRI. LINGERING LOW-LVL MOISTURE AND HIGH DEWPOINTS WILL SUPPORT FOG ACROSS THE LAKE...THAT COULD BE LOCALLY DENSE INTO THIS EVENING. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... GALE WARNING FROM 1 AM TO 10 AM EDT TUESDAY FOR LSZ251-266-267. LAKE MICHIGAN... DENSE FOG ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ221-248-250. && SHORT TERM...JLB LONG TERM...SRF AVIATION...07 MARINE...JLB
Hazardous weather outlook, Jun 22, 3:02 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 402 PM EDT MON JUN 22 2015 MIZ001>005-009>014-084-085-231200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC- IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 402 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL SPREAD EAST ACROSS UPPER MICHIGAN THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN...HAIL...OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON TWITTER. MIZ006-007-231200- ALGER-LUCE- 402 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL SPREAD EAST ACROSS UPPER MICHIGAN THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. STRONG NORTHWEST WINDS GUSTING TO NEAR 40 MPH WILL LEAD TO WAVES OF 8 TO 10 FEET ON LAKE SUPERIOR LATE TONIGHT...WHICH MAY LEAD TO MINOR BEACH EROSION. IN ADDITION...THE HIGH WAVES WILL LEAD TO DANGEROUS SWIMMING CONDITIONS FOR THE BEACHES OF ALGER AND LUCE COUNTIES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTHWEST WINDS GUSTING TO NEAR 40 MPH WILL LEAD TO WAVES OF 8 TO 10 FEET ON LAKE SUPERIOR TUESDAY MORNING...WHICH MAY LEAD TO MINOR BEACH EROSION. IN ADDITION...THE HIGH WAVES WILL LEAD TO DANGEROUS SWIMMING CONDITIONS FOR THE BEACHES OF ALGER AND LUCE COUNTIES THROUGH LATE TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN...HAIL...OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON TWITTER. LSZ162-240>251-263>267-231200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 402 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT LOCALLY DENSE FOG IS EXPECTED OVER LAKE SUPERIOR INTO THIS EVENING. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. WEST TO NORTHWEST GALES TO 35 KNOTS ARE EXPECTED LATE TONIGHT INTO EARLY TUESDAY MORNING OVER EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE FORECAST AND GALE WARNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST TO NORTHWEST GALES TO 35 KNOTS ARE EXPECTED INTO EARLY TUESDAY MORNING OVER EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE FORECAST AND GALE WARNING FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-231200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 402 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT DENSE FOG IS EXPECTED TO CONTINUE THROUGH THIS EVENING. SEE THE LATEST MARINE FORECAST AND DENSE FOG ADVISORY FOR MORE DETAILS. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. SRF
In the hours before
Special weather statement, Jun 22, 6:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
650 PM CDT MON JUN 22 2015
MIZ011-230015-
DICKINSON MI-
650 PM CDT MON JUN 22 2015
...SPECIAL WEATHER STATEMENT...
AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IRON MOUNTAIN...MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IRON MOUNTAIN...KINGSFORD...NORWAY...FELCH...FOSTER CITY...
MERRIMAN...GRANITE BLUFF...RANDVILLE...HARDWOOD AND QUINNESEC.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL MICHIGAN.
LAT...LON 4582 8813 4587 8807 4589 8810 4592 8810
4593 8812 4601 8812 4602 8761 4590 8761
4589 8770 4577 8770
TIME...MOT...LOC 2349Z 274DEG 40KT 4592 8810
07The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:31 PM CDT | Small Craft Advisory | MQT | 41 hr | |
| Jun 22, 3:11 AM CDT | Gale Warning | MQT | 29 hr | |
| Jun 22, 3:11 AM CDT | Marine Dense Fog Advisory | MQT | 20 hr | |
| Jun 22, 6:50 PM CDT | Special Weather Statement | MQT | Dickinson | 25 min |
Nearby
Tornado Warnings in Michigan, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.